Ask a doctor

Why Am I Getting Hives from Botox Injection Sites?

I should clarify that the large hives I am getting form Botox are at the injection sites only and last about a week. Would that make it more of a injection issue rather than a true allergic reaction? This person has injected me for about 1 1/2 yrs out of the 10 yrs that I have used Botox on my forehead. The doctor said that he is getting that from patients that have been using Botox for awhile.

Doctor Answers (5)

Hives from Botox injections

+1

Get one more treatment - have the doctor inject 2 units in your forearm and take 2-5 units in a syringe to an allergist and have the allergist test you to see if you are indeed allergic to the Botox or syringe or glove that the injector is using.

Web reference: http://www.AdvanceYourBeauty.com

Buffalo General Surgeon
4.5 out of 5 stars 6 reviews

Red bumps from Botox injections

+1

this doesn't sound like hives. If they are itchy, then you should get checked by an allergist with the solution the doctor has injected before you get treament with either Botox or Dysport.
 

Web reference: http://www.thenyac.com/botox/index.html

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox and hives

+1
First and foremost I would not use anymore botox or dysport. I personally have not seen this reaction in any of my patients and I use a lot of botox so I must assume it is an uncommon reaction. However with this said it is not worth the risk. I would request the batch number and information in which you were injected. A sticker is filled out for each patient with their exact batch number from botox or dysport and is kept in each patients file. This would be easy to request from your surgeon and would be good to have to ensure you have FDA approved botox being used. I would also speak to your surgeon and have them file a comment to Allergan and see if they have had any other similar problems with this batch number. Best regards!

Web reference: http://www.michaelelammd.com

Orange County Facial Plastic Surgeon
5.0 out of 5 stars 110 reviews

Hives after Botox?

+1

Hi TW.  We have seen this reaction in one other patient in the past.  This particular patient was getting Botox often (many times at less than three month intervals) and developed the same type of reaction to the product you are speaking about.

While we are not sure how this allergy/resistance came about, she is no longer able to use Botox (or Dysport).  You would be wise to stop having it injected given your reaction to it.

Web reference: http://www.celibre.com/botox.aspx

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Check Source

+1

Hives secondary to Botox are very rare. 

I would check three possible sources: 1) Do you have an allergy to albumin? Have you ever had a short lived problem to a shot or vaccination? This would be very rare since human albumin is used and not chicken albumin 2) Check the source of Botox. Ask your dermatologist/plastic surgeon to show you the vial. There should be a hologram on the label if it comes from Allergan. There are thousands of  bogus vials coming from China ( mostly on the West Coast) and Europe. 3) You might be allergic to the Benzyl alcohol. This is an ingredient in the preserved saline which sometimes causes an allergy. 

Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.